I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

End of Docetaxel

User
Posted 10 Aug 2018 at 10:31

After six sessions of Docetaxel my husband’s oncologist decided to call it a day.


He experienced neuropathy and general fatigue plus his PSA was rising fairly rapidly from 3.9 to 8.7 within three week.


So new high contrast scans and bone scans the we meet up in six weeks to discuss the way forward. 


Live no idea what happens next , she did mention abiraterone but then he had a horrendous reaction to enzalutamide but we’ll see 


 

User
Posted 10 Aug 2018 at 13:17

Sorry to read this Bluetrew. Hopefully once the scans are done you will have a clearer picture on next steps.


Hopefully others will answer your question about Abiraterone versus Enzalutamide in terms of side effects.


Best wishes,


Ian

User
Posted 11 Aug 2018 at 09:39
Just hope they come up with the best plan for your husband. My husband is on Abiraterone (as part of a trial so maybe another drug as well) his only side effects are high blood pressure (pills) and low potassium which even with supplements we still need to work on. PSA is coming down slowly but steadily month by month. 3 months so far 25 down to 3.9.
User
Posted 16 Aug 2018 at 12:18

Hi Bluetrew


i finished my chemo in November after 6 infusions due to peripheral neuropathy in my hands and feet which has been horrendous making walking any distance difficult, but although it's not cleared the pain level is diminishing. The only sickness I had was after each infusion which soon went away. My PSA has now shown a doubling time of less than a month but I have been off of all treatment since November and will be having a Choline PET/CT next  Tuesday to see what the current situation is. I hope your husband soon gets relief from the side effects as I know too well it's not pleasant.


All the best


Roy


 


 

Show Most Thanked Posts
User
Posted 10 Aug 2018 at 13:17

Sorry to read this Bluetrew. Hopefully once the scans are done you will have a clearer picture on next steps.


Hopefully others will answer your question about Abiraterone versus Enzalutamide in terms of side effects.


Best wishes,


Ian

User
Posted 10 Aug 2018 at 17:01
Bluetrew, whilst the two drugs are usually alternatives and can produce similar outcomes, there have been lots of cases where abiraterone use has been a breeze (mine was, no side effects at all) and can give a couple of years without PCa progression, indeed, good PSA reduction, as it did for me. I kniw of examples where Enzo has been difficult to handle and ineffective, although men on here have been very happy with it, but I have never tried it. Be guided by your onco. He/she may be able to assess which would be the better route to take and maybe able to ho!d out the prospect of a swap if the first one tried doesn't cut the mustard.

Good Luck

AC
User
Posted 10 Aug 2018 at 17:19

As I stated, he has already tried enzalutamide and did not fare well so we are willing to try abiraterone 

User
Posted 11 Aug 2018 at 09:39
Just hope they come up with the best plan for your husband. My husband is on Abiraterone (as part of a trial so maybe another drug as well) his only side effects are high blood pressure (pills) and low potassium which even with supplements we still need to work on. PSA is coming down slowly but steadily month by month. 3 months so far 25 down to 3.9.
User
Posted 15 Aug 2018 at 18:13

After finishing chemotherapy my husband is suffering from nause, he’s vomited a few times and, basically he feels quite ill. We didn’t expect this to happen, I honed the HEAT line at the hospital to discuss his symptoms and the lovely nurse suggested that he see his g p . 


Anyway after a few torrid phone calls to our local surgery he find got to see one today and they suggested that he doubles his omeprazole and take ondasetron two to three times a day. The nurse at the oncology centre suggested he take Buccastem but his doctor decided that his prescription would work . So watch this space! 


Apparently it’s all to do with the chemotherapy. Did anyone else coming off Docetaxel have similar symptoms I wonder? 

User
Posted 16 Aug 2018 at 12:18

Hi Bluetrew


i finished my chemo in November after 6 infusions due to peripheral neuropathy in my hands and feet which has been horrendous making walking any distance difficult, but although it's not cleared the pain level is diminishing. The only sickness I had was after each infusion which soon went away. My PSA has now shown a doubling time of less than a month but I have been off of all treatment since November and will be having a Choline PET/CT next  Tuesday to see what the current situation is. I hope your husband soon gets relief from the side effects as I know too well it's not pleasant.


All the best


Roy


 


 

User
Posted 16 Aug 2018 at 13:34

Yes, he’s struggling to walk any distance at all. The nausea seems to have diminished thankfully but he’s very sleepy experiencing fatigue. Interesting to see that you are having a PET scan, I did ask about a different scan from his oncologist but she said that they prefer to continue with the high contrast CT scan and bone scan in order to monitor the progression of this disease.


hope that your impending PET scan throws some light on your diagnosis

 
Forum Jump  
©2018 Prostate Cancer UK